Alert archive / North Dakota / Wind Advisories in 2009

Wind Advisory 6, NWS Bismarck, ND

February 1, 200932 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 1, 2009, 3:14 AM MST for 32 counties in North Dakota. It took effect at Feb 1, 2009, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2009, 3:14 AM MST (10:14 UTC)
In effect from
Feb 1, 2009, 8:00 AM MST
Expired
Feb 1, 2009, 6:18 PM MST
In force
10 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 011014
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
414 AM CST SUN FEB 1 2009

...STRONG WINDS EXPECTED AGAIN TODAY...

..ANOTHER STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL
NORTH DAKOTA TODAY. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35
MPH...WITH PEAK GUSTS OF 40 TO 45 MPH...WILL DEVELOP LATER THIS
MORNING AND LAST THROUGHOUT THE AFTERNOON. ALTHOUGH WINDS WILL
GRADUALLY SUBSIDE THIS EVENING WEST TO EAST...COLDER AIR SURGING
INTO THE REGION WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES
OF 25 BELOW TO NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH
DAKOTA LATER THIS EVENING AND OVERNIGHT INTO MONDAY MORNING.

WINDS OF THIS MAGNITUDE TODAY WILL MAKE TRAVEL
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
FURTHERMORE...LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WILL
LIKELY DEVELOP AGAIN IN THE OPEN COUNTRY...WHICH MAY REDUCE
VISIBILITIES AND RESULT IN SNOW COVERED AND ICY ROADWAY
CONDITIONS. 

THOSE TRAVELING OR PLANNING TRAVEL TODAY ARE ENCOURAGED TO
EXERCISE EXTREME CAUTION DUE THE HIGH WINDS AND POSSIBLE SLIPPERY
ROADWAY CONDITIONS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.


NDZ001>003-009>011-017>021-031>035-040>048-050-051-011815-
/O.NEW.KBIS.WI.Y.0006.090201T1500Z-090202T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
414 AM CST SUN FEB 1 2009 /314 AM MST SUN FEB 1 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 7 PM CST /6 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 7 PM CST /6 PM MST/ THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH PEAK GUSTS
OF 40 TO 45 MPH...WILL DEVELOP LATER THIS MORNING AND LAST
THROUGHOUT THE AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY SUBSIDE
THIS EVENING WEST TO EAST...COLDER AIR SURGING INTO THE REGION
WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES OF 25 BELOW TO
NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH DAKOTA LATER THIS
EVENING AND OVERNIGHT INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ004-005-012-013-022-023-025-036-037-011815-
/O.NEW.KBIS.WI.Y.0006.090201T1500Z-090202T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
414 AM CST SUN FEB 1 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH PEAK GUSTS
OF 40 TO 45 MPH...WILL DEVELOP LATER THIS MORNING AND LAST
THROUGHOUT THE AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY SUBSIDE
THIS EVENING WEST TO EAST...COLDER AIR SURGING INTO THE REGION
WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES OF 25 BELOW TO
NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH DAKOTA LATER THIS
EVENING AND OVERNIGHT INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
4 follow-up statements
000 
WWUS73 KBIS 011033 CCA
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
434 AM CST SUN FEB 1 2009

...STRONG WINDS EXPECTED AGAIN TODAY...

.ANOTHER STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL 
NORTH DAKOTA TODAY. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 
MPH...WITH PEAK GUSTS OF 40 TO 45 MPH...WILL DEVELOP LATER THIS 
MORNING AND LAST THROUGHOUT THE AFTERNOON. ALTHOUGH WINDS WILL 
GRADUALLY SUBSIDE THIS EVENING WEST TO EAST...COLDER AIR SURGING 
INTO THE REGION WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES OF 
25 BELOW TO NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH DAKOTA 
LATER THIS EVENING AND OVERNIGHT INTO MONDAY MORNING.

WINDS OF THIS MAGNITUDE TODAY WILL MAKE TRAVEL
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
FURTHERMORE...LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WILL
LIKELY DEVELOP AGAIN IN THE OPEN COUNTRY...WHICH MAY REDUCE
VISIBILITIES AND RESULT IN SNOW COVERED AND ICY ROADWAY
CONDITIONS. 

THOSE TRAVELING OR PLANNING TRAVEL TODAY ARE ENCOURAGED TO
EXERCISE EXTREME CAUTION DUE THE HIGH WINDS AND POSSIBLE SLIPPERY
ROADWAY CONDITIONS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.


NDZ001>003-009>011-017>021-031>035-040>048-050-051-011815-
/O.NEW.KBIS.WI.Y.0006.090201T1500Z-090202T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
434 AM CST SUN FEB 1 2009 /343 AM MST SUN FEB 1 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 7 PM CST /6 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 7 PM CST /6 PM MST/ THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH PEAK GUSTS
OF 40 TO 45 MPH...WILL DEVELOP LATER THIS MORNING AND LAST
THROUGHOUT THE AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY SUBSIDE
THIS EVENING WEST TO EAST...COLDER AIR SURGING INTO THE REGION
WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES OF 25 BELOW TO
NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH DAKOTA LATER THIS
EVENING AND OVERNIGHT INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ004-005-012-013-022-023-025-036-037-011815-
/O.NEW.KBIS.WI.Y.0006.090201T1500Z-090202T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
434 AM CST SUN FEB 1 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH PEAK GUSTS
OF 40 TO 45 MPH...WILL DEVELOP LATER THIS MORNING AND LAST
THROUGHOUT THE AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY SUBSIDE
THIS EVENING WEST TO EAST...COLDER AIR SURGING INTO THE REGION
WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES OF 25 BELOW TO
NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH DAKOTA LATER THIS
EVENING AND OVERNIGHT INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
000 
WWUS73 KBIS 011738
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1138 AM CST SUN FEB 1 2009

...STRONG WINDS EXPECTED AGAIN TODAY...

.ANOTHER STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL
NORTH DAKOTA TODAY. STRONG WEST TO NORTHWEST WINDS OF 20 TO 35
MPH...WITH PEAK GUSTS AROUND 40 MPH...WILL CONTINUE THROUGH THE
AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY SUBSIDE THIS EVENING FROM 
WEST TO EAST...COLDER AIR SURGING INTO THE REGION WILL RESULT IN
DANGEROUS WIND CHILL TEMPERATURES OF 25 BELOW TO NEAR 40 BELOW
ZERO OVER MUCH OF CENTRAL NORTH DAKOTA LATER THIS EVENING AND
INTO MONDAY MORNING.

WINDS OF THIS MAGNITUDE TODAY WILL MAKE TRAVEL DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. FURTHERMORE...LOCALIZED
AREAS OF BLOWING AND DRIFTING SNOW WILL LIKELY DEVELOP AGAIN IN
THE OPEN COUNTRY...WHICH MAY REDUCE VISIBILITIES AND RESULT IN
SNOW COVERED AND ICY ROADWAY CONDITIONS.

THOSE TRAVELING OR PLANNING TRAVEL TODAY ARE ENCOURAGED TO
EXERCISE EXTREME CAUTION DUE THE HIGH WINDS AND POSSIBLE SLIPPERY
ROADWAY CONDITIONS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

NDZ001>003-009>011-017>021-031>035-040>048-050-051-020100-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-090202T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1138 AM CST SUN FEB 1 2009 /1038 AM MST SUN FEB 1 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...WITH PEAK GUSTS
AROUND 40 MPH...WILL CONTINUE THROUGH THE AFTERNOON. ALTHOUGH
WINDS WILL GRADUALLY SUBSIDE THIS EVENING WEST TO EAST...COLDER
AIR SURGING INTO THE REGION WILL RESULT IN DANGEROUS WIND CHILL
TEMPERATURES OF 25 BELOW TO NEAR 40 BELOW ZERO OVER MUCH OF
CENTRAL NORTH DAKOTA LATER THIS EVENING AND INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ004-005-012-013-022-023-025-036-037-020145-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-090202T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
1138 AM CST SUN FEB 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...WITH PEAK GUSTS
AROUND 40 MPH...WILL CONTINUE THROUGH THE AFTERNOON. ALTHOUGH
WINDS WILL GRADUALLY SUBSIDE THIS EVENING FROM WEST TO EAST...
COLDER AIR SURGING INTO THE REGION WILL RESULT IN DANGEROUS WIND
CHILL TEMPERATURES OF 25 BELOW TO NEAR 40 BELOW ZERO OVER MUCH OF
CENTRAL NORTH DAKOTA LATER THIS EVENING AND INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 012219
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
419 PM CST SUN FEB 1 2009

...STRONG WINDS WILL DIMINISH THIS EVENING...

.ANOTHER STRONG COLD FRONT WILL DROP SOUTH ACROSS WESTERN AND
CENTRAL NORTH DAKOTA TONIGHT. THIS WILL PRODUCE STRONG WINDS OF 20
TO 35 MPH...WITH GUSTS TO 40 MPH...FROM MINOT AND BOTTINEAU...
SOUTHEAST THROUGH HARVEY AND CARRINGTON...TO JAMESTOWN. IN
ADDITION... SCATTERED SNOW SHOWERS DROPPING SOUTH AHEAD OF THE
COLD FRONT...WILL COMBINE WITH THE STRONG WINDS TO PRODUCE AREAS
OF LOW VISIBILITIES IN BLOWING AND DRIFTING SNOW. THESE SNOW
SHOWERS WILL BE BRIEF...BUT WILL SIGNIFICANTLY LOWER VISIBILITIES
WHERE THEY OCCUR.

WINDS WILL DIMINISH LATE THIS EVENING...BUT AS ARCTIC HIGH
PRESSURE BUILDS OVER THE AREA...WIND CHILLS WILL DROP AS LOW AS 35
BELOW. A WIND CHILL ADVISORY MAY BE NEEDED LATER THIS EVENING.

THOSE TRAVELING OR PLANNING TRAVEL TODAY ARE ENCOURAGED TO
EXERCISE EXTREME CAUTION DUE THE HIGH WINDS AND POSSIBLE SLIPPERY
ROADWAY CONDITIONS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

NDZ001-002-009-010-017>021-031>035-040>048-050-051-012330-
/O.CAN.KBIS.WI.Y.0006.000000T0000Z-090202T0100Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
419 PM CST SUN FEB 1 2009 /319 PM MST SUN FEB 1 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...SO THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

NDZ003-011-020300-
/O.EXT.KBIS.WI.Y.0006.000000T0000Z-090202T0300Z/
RENVILLE-WARD-
INCLUDING THE CITIES OF...MOHALL...MINOT
419 PM CST SUN FEB 1 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

AT 3 PM CST WINDS AT MINOT WERE AROUND 30 MPH WITH GUST TO NEAR
40 MPH. THEREFORE THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 9 PM
CST. IN ADDITION...INTERMITTENT SNOW SHOWERS...COMBINED WITH THE
STRONG WINDS...WILL PRODUCE AREAS OF LOW VISIBILITIES. LATE THIS
EVENING...WINDS WILL DIMINISH...BUT AS ARCTIC AIR SPILLS INTO THE
REGION...WIND CHILLS WILL AS LOW AS 35 BELOW ZERO. A WIND CHILL
ADVISORY MAY BE NEEDED LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ004-005-012-013-022-023-025-036-037-020300-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-090202T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
419 PM CST SUN FEB 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THE EARLY
EVENING. IN ADDITON...INTERMITTENT SNOW SHOWERS...COMBINED WITH
THE STRONG WINDS...WILL PRODUCE AREAS OF LOW VISIBILITIES. LATE
THIS EVENING...WINDS WILL DIMINISH...BUT AS ARCTIC AIR SPILLS INTO
THE REGION...WIND CHILLS WILL AS LOW AS 35 BELOW ZERO. A WIND
CHILL ADVISORY MAY BE NEEDED LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TWH
000 
WWUS73 KBIS 020118
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
718 PM CST SUN FEB 1 2009

...THE WIND ADVISORY FROM MINOT THROUGH JAMESTOWN IS CANCELLED...

.THE WIND HAD DECREASED BELOW ADVISORY CRITERIA AND SO THE
ADVISORY IS CANCELLED. WIND SPEEDS THE REST OF THE NIGHT WILL BE
15 TO 25 MPH...DECREASING SLOWLY.

NDZ003>005-011>013-022-023-025-036-037-020230-
/O.CAN.KBIS.WI.Y.0006.000000T0000Z-090202T0300Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
718 PM CST SUN FEB 1 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WIND HAD DECREASED BELOW ADVISORY CRITERIA AND SO THE
ADVISORY IS CANCELLED. WIND SPEEDS THE REST OF THE NIGHT WILL BE
15 TO 25 MPH...DECREASING SLOWLY.

$$

JP MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 1, 2:32 AM MST, 42 minutes earlier.

Area forecast discussion, Feb 1, 2:32 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
332 AM CST SUN FEB 1 2009

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE
ANOTHER ROUND OF GUSTY NORTHWEST WINDS TODAY AND INTO PART OF THIS
EVENING...ALONG WITH LOCALIZED AREAS OF BLOWING SNOW AGAIN POSSIBLE.
COULD ALSO SEE SOME LIGHT SNOW ACCUMULATIONS (HALF INCH OR LESS)
MONDAY NIGHT INTO EARLY TUESDAY MORNING. A GENERAL MODEL BLEND AGAIN
WILL SUFFICE WITH NO LARGE DIFFERENCES.

CURRENTLY...NORTHWEST FLOW ALOFT ACROSS THE LOCAL AREA WITH A LONG
WAVE TROUGH DIGGING IN ACROSS THE EASTERN HALF OF NORTH AMERICA.
SURFACE LOW PRESSURE OVER THE NORTHERN GREAT LAKES REGION AND HIGH
PRESSURE TO OUR WEST IS SUSTAINING CAA AND A DECENT PRESSURE
GRADIENT ACROSS NORTH DAKOTA THIS MORNING...WITH WEST-NORTHWEST
WINDS 15-25 MPH ALONG WITH A FEW GUSTS TO AROUND 30 MPH. MOSTLY
CLEAR SKIES ATTM AS WELL ALTHOUGH SFC TEMPS REMAIN AROUND 20 AND
INTO THE MIDDLE 20S.

PRESSURE GRADIENT REMAINS TIGHT TODAY ALONG WITH ONGOING CAA WHICH
RAMPS UP LATER TODAY WHEN A STRONG SECONDARY COLD FRONT SWINGS SOUTH
ACROSS THE FORECAST AREA. THIS WILL RESULT IN OUR WINDS TO CREEP
UPWARDS LATER THIS MORNING AND INTO THE AFTERNOON HOURS AS WE BECOME
MORE ADIABATIC ALLOWING STRONGER WINDS ALOFT TO MIX DOWN. NOT NEAR
AS WINDY AS SATURDAY...BUT STILL STRONG ENOUGH TO WARRANT A WIND
ADVISORY FOR THE ENTIRE CWA AS GUSTS WILL RANGE FROM 35-40KTS (40-50
MPH). HAVE INCLUDED PATCHY AREAS OF BLSN AS WELL AS SOME TRAVEL
HEADACHES MAY DEVELOP IN OPEN AREAS. WILL ALSO MAINTAIN SCT FLURRIES
MENTION FOR ALL ZONES WITH EMBEDDED S/WV ENERGY SWINGING THROUGH THE
AREA THROUGHOUT TODAY AND TONIGHT. WILL END THE WIND ADV AT 01Z
EARLY THIS EVENING FOR ALL BUT MY NORTHEAST AND EAST CENTRAL
COUNTIES. REASON FOR THIS IS MODELS IN FAIR AGREEMENT WITH BRINGING
A DECENT PRESSURE RISE COUPLET SOUTHWARD 00Z-03Z THROUGH THE DEVILS
LAKE BASIN AREA AND INTO THE JAMES RIVER REGION BEHIND THE SECONDARY
COLD FRONTAL PASSAGE. DAYTIME HIGHS WILL BE SIMILAR TO CURRENT
TEMPERATURES THIS MORNING FOR THE MOST PART WITH FALLING TEMPS LATER
TODAY NORTH BEHIND THE COLD FROPA.

WINDS FINALLY DIMINISH LATER TONIGHT AND INTO MONDAY MORNING AS COLD
SFC HIGH PRESSURE BUILDS INTO CENTRAL ND. SUBZERO LOWS ARE THUS
EXPECTED WITH THE COLDEST TEMPS OVER MY NORTHEASTERN COUNTIES WHICH
MAY REACH NEAR 20 BELOW. THE DAY CREW WILL LIKELY NEED A WIND CHILL
ADVISORY FOR TONIGHT/MONDAY MORNING WITH WIND CHILL TEMPS REACHING
ADVISORY LEVELS LATER THIS EVENING LASTING WELL INTO MONDAY MORNING
ACROSS OUR NORTH CENTRAL AND EASTERN COUNTIES/ZONES. WILL HOLD OFF
ON ISSUING THIS PRODUCT NOW WITH ALREADY NPW HEADLINES PLANNED. WILL
MENTION WIND CHILLS WITHIN THE NPW AND HWO. WARM AIR ADVECTION
BEGINS TO TAKE CONTROL AGAIN LATER MONDAY AND INTO MONDAY NIGHT
UNDER NORTHWEST FLOW ALOFT. LATEST MODEL SOLUTIONS CONTINUE TO
DEPICT AN EMBEDDED S/WV RIDING THROUGH THE LOCAL AREA MONDAY NIGHT
INTO TUESDAY MORNING...WHICH WILL BRING CHANCES FOR LIGHT SNOW TO
OUR AREA. HAVE INCREASED POPS AS WE MAY SEE HALF AN INCH IN SOME
PLACES.

WAA RAMPS UP A BIT FOR TUESDAY WITH INCREASING WEST/SOUTHWESTERLY
LOW/MID LEVEL FLOW. WILL MAINTAIN DRY CONDITIONS TUESDAY/TUESDAY
NIGHT WITH UPPER LEVEL RIDGING PUSHING EAST TOWARDS THE NORTHERN
PLAINS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...

THE PROGRESSIVE PATTERN IS FORECAST TO CONTINUE THROUGH THE PERIOD
THANKS TO A BELT OF MIDDLE/UPPER LEVEL POLAR LOWS EXTENDING FROM
EASTERN RUSSIA INTO THE EASTERN CANADIAN MARITIMES.

SURPRISINGLY...MODELS/ENSEMBLES ARE IN PRETTY GOOD AGREEMENT
REGARDING TIMING AND AMPLIFICATION OF PROGRESSIVE WAVES MOVING
THROUGH THE NORTHERN PLAINS ALONG THE U.S.-CANADIAN BORDER. THAT
BEING THE CASE...SIMPLY NUDGED CONTINUITY TOWARD THE 00 UTC GFS MOS
NUMBERS TO ACCOUNT FOR WARMING IN ADVANCE OF THE WEDNESDAY NIGHT
AND THURSDAY NIGHT WAVES/FRONTAL PASSAGES. EXPECT THAT WITHOUT AMPLE
SEPARATION BETWEEN AFOREMENTIONED POLAR LOWS THERE WILL NOT BE
SUFFICIENT MERIDIONAL FLOW ALOFT TO DIRECT CONTINENTAL
POLAR/ARCTIC AIRMASSES SOUTHWARD OUT OF CENTRAL CANADA.

THE EXTENDED PERIOD IS FORECAST TO BE PRECIPITATION FREE...SINCE THE
MORE FAVORABLE DYNAMICS WILL LIKELY REMAIN NORTH OF THE BORDER.

.AVIATION...

NORTHWESTERLY FLOW ON THE BACK SIDE OF A CANADIAN LOW PRESSURE
SYSTEM SHOULD BE SUFFICIENT FOR SOME GUSTS INTO THE 35 KNOT VICINITY
ON SUNDAY AFTERNOON...BUT BLOWING SNOW SHOULD NOT BE A CONCERN SINCE
ABOVE FREEZING TEMPERATURES HAVE RESULTED IN CRUSTING OVER OF MOST
SNOW COVER. LIGHT SNOW IS FORECAST TO MOVE ACROSS THE AREA AS
ANOTHER IMPULSE SWEEPS OVER NORTH DAKOTA BEFORE HIGH PRESSURE BUILDS
INTO THE NORTHERN PLAINS ON MONDAY MORNING. CEILINGS ARE EXPECTED TO
REMAIN IN VFR CATEGORY FOR THE MOST PART...BUT SOME MVFR CEILINGS
COULD BE OBSERVED DURING THE STRONGEST SNOW SHOWERS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 7 PM CST
/6 PM MST/ THIS EVENING FOR NDZ001>003-009>011-017>021-031>035-
040>048-050-051.

WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR NDZ004-005-012-013-022-023-025-036-037.

&&

NH/SCHECK
Hazardous weather outlook, Jan 31, 9:20 PM MST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CST SAT JAN 31 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020430-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1020 PM CST SAT JAN 31 2009 /920 PM MST SAT JAN 31 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STILL WINDY...BUT NOT AS WINDY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

Nearby

Wind Advisories in North Dakota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.